Alert archive / Indiana / River Flood Warnings in 2009

River Flood Warning 49, NWS Indianapolis, IN

April 2, 2009Daviess County, Greene County, Knox County, Indiana

NWS Indianapolis, IN issued this river flood warning at Apr 2, 2009, 11:19 PM EDT for Daviess County, Greene County, Knox County, Indiana. It took effect at Apr 5, 2009, 11:00 AM EDT. It was in force for .

The area

The counties it named.

The facts

Issued
Apr 2, 2009, 11:19 PM EDT (03:19 UTC)
In effect from
Apr 5, 2009, 11:00 AM EDT
Expired
Apr 3, 2009, 7:36 AM EDT
In force
Issued by
NWS Indianapolis, IN
Flood severity
Minor

Counties Daviess County, IN, Greene County, IN, Knox County, IN

The radar

The Evansville,IN radar (KVWX), 79 km from the middle of the area, began a volume at 03:18 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point White River (IN) at Elliston (ELLI3).

Action stage
14 ft
Minor stage
18 ft
Moderate stage
25 ft
Major stage
29 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS43 KIND 030319
FLWIND
FLOOD WARNING
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
1119 PM EDT THU APR 02 2009

...THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS ISSUED A FLOOD 
WARNING FOR PORTIONS OF THE FOLLOWING RIVERS IN CENTRAL AND SOUTHERN 
INDIANA... 

  WHITE RIVER...WABASH RIVER...

.LOWLAND FLOODING WILL DEVELOP ALONG RIVERS IN CENTRAL AND SOUTHERN 
INDIANA. SIGNIFICANT FLOODING IS NOT EXPECTED. FLOODING WILL AFFECT
SOME LOCAL AND STATE ROADS...LOW AGRICULTURAL LAND AND SOME RIVER 
PARKS. FLOODING WILL BEGIN BY LATE FRIDAY NIGHT.

RAINFALL TOTALS ALONG THE WABASH RIVER THROUGH 11 PM EDT THURSDAY
GENERALLY WERE THREE QUARTERS OF AN INCH TO ONE AND ONE QUARTER
INCHES. TOTALS FURTHER EAST GENERALLY RANGED FROM SIX TENTHS TO NINE
TENTHS OF AN INCH. ADDITIONAL RAINFALL IS EXPECTED
OVERNIGHT...IMPACTING MAINLY AN AREA SOUTH OF INTERSTATE 70.

SAFETY MESSAGE...MOTORISTS SHOULD NEVER DRIVE INTO FLOOD WATER. TURN 
AROUND AND GO ANOTHER WAY. KEEP CHILDREN AWAY FROM FLOODED AREAS.  
RECREATIONAL AND AGRICULTURAL INTERESTS SHOULD REMAIN ALERT TO 
CHANGING RIVER CONDITIONS.

FOR DETAILED FLOOD INFORMATION GO TO WEATHER.GOV/IND ON THE WEB.  
FROM THE BLUE MENU BAR ON THE LEFT SIDE OF THE PAGE...CLICK ON RIVERS
AND LAKES.

INC055-119-040319-
/O.NEW.KIND.FL.W.0048.090405T0700Z-000000T0000Z/
/SPNI3.1.ER.090405T0700Z.090406T0600Z.000000T0000Z.NO/
1119 PM EDT THU APR 02 2009

THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS ISSUED A 

* FLOOD WARNING FOR 
  THE WHITE RIVER AT SPENCER.
* FROM LATE SATURDAY NIGHT UNTIL FURTHER NOTICE...OR UNTIL THE 
  WARNING IS CANCELLED.
* AT 7:00 PM THURSDAY THE STAGE WAS 6.6 FEET.
* MINOR FLOODING IS FORECAST. 
* FLOOD STAGE IS 14.0 FEET. 
* FORECAST...RISE ABOVE FLOOD STAGE BY LATE SATURDAY NIGHT AND 
  CONTINUE TO RISE TO NEAR 15.5 FEET BY MONDAY EVENING.
* AT 15.5 FEET...GOSPORT ROAD...ALSO KNOWN AS COUNTY LINE ROAD IN
OWEN COUNTY BEGINS TO FLOOD ON NORTHSIDE OF RIVER. ROMONA ROAD WEST
OF GOSPORT BEGINS TO FLOOD.  FLOODING OF LOW AGRICULTURAL LAND IS 
  NOTICEABLE.

$$

INC027-055-083-040318-
/O.NEW.KIND.FL.W.0049.090405T1500Z-000000T0000Z/
/ELLI3.1.ER.090405T1500Z.090407T0000Z.000000T0000Z.NO/
1119 PM EDT THU APR 02 2009

THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS ISSUED A 

* FLOOD WARNING FOR 
  THE WHITE RIVER AT ELLISTON.
* FROM LATE SUNDAY MORNING UNTIL AT LEAST MONDAY EVENING.
* MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 18.0 FEET.
* FORECAST...THE RIVER WILL RISE TO NEAR 19.5 FEET MONDAY EVENING.
* AT 20.0 FEET...LOW AGRICULTURAL FIELDS FLOOD.

$$

INC027-055-083-040318-
/O.NEW.KIND.FL.W.0050.090406T0400Z-000000T0000Z/
/NWBI3.1.ER.090406T0400Z.090407T0000Z.000000T0000Z.NO/
1119 PM EDT THU APR 02 2009

THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS ISSUED A 

* FLOOD WARNING FOR 
  THE WHITE RIVER AT NEWBERRY.
* FROM LATE SUNDAY NIGHT UNTIL FURTHER NOTICE...OR UNTIL THE WARNING 
  IS CANCELLED.
* AT 10:00 PM THURSDAY THE STAGE WAS 7.0 FEET. 
* MINOR FLOODING IS FORECAST. 
* FLOOD STAGE IS 13.0 FEET. 
* FORECAST...RISE ABOVE FLOOD STAGE BY LATE SUNDAY NIGHT AND CONTINUE
  TO RISE TO NEAR 14.0 FEET BY LATE MONDAY NIGHT.
* AT 15.0 FEET...MOST LOWLANDS FLOOD. A FEW INCHES OF WATER ON COUNTY
  ROAD 600W JUST NORTH OF THE RIVER IN MARY LONG CUTOFF AREA.

$$

INC027-051-083-125-040318-
/O.NEW.KIND.FL.W.0051.090406T1845Z-000000T0000Z/
/FREI3.1.ER.090406T1845Z.090408T0600Z.000000T0000Z.NO/
1119 PM EDT THU APR 02 2009

THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS ISSUED A 

* FLOOD WARNING FOR 
  THE WHITE RIVER AT EDWARDSPORT.
* FROM MONDAY AFTERNOON UNTIL FURTHER NOTICE...OR UNTIL THE WARNING 
  IS CANCELLED.
* AT 7:00 AM THURSDAY THE STAGE WAS 9.5 FEET. 
* MINOR FLOODING IS FORECAST. 
* FLOOD STAGE IS 15.0 FEET. 
* FORECAST...RISE ABOVE FLOOD STAGE BY MONDAY AFTERNOON AND CONTINUE 
  TO RISE TO NEAR 16.5 FEET BY LATE TUESDAY NIGHT.
* AT 16.0 FEET...OLD VINCENNES ROAD AND RESIDENTIAL PROPERTY IN THIS 
  AREA BEGIN TO FLOOD. FLOODING OF LOW AGRICULTURAL FIELDS OCCURS 
  ALONG PORTIONS OF THE RIVER.

$$

INC045-121-165-171-040318-
/O.NEW.KIND.FL.W.0052.090405T0100Z-090408T0600Z/
/CVGI3.1.ER.090405T0100Z.090406T0600Z.090407T1800Z.NO/
1119 PM EDT THU APR 02 2009

THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS ISSUED A 

* FLOOD WARNING FOR 
  THE WABASH RIVER AT COVINGTON.
* FROM SATURDAY EVENING TO LATE TUESDAY NIGHT...OR UNTIL THE WARNING 
  IS CANCELLED.
* AT 7:00 PM THURSDAY THE STAGE WAS 11.6 FEET. 
* MINOR FLOODING IS FORECAST. 
* FLOOD STAGE IS 16.0 FEET. 
* FORECAST...RISE ABOVE FLOOD STAGE BY SATURDAY EVENING AND CONTINUE 
  TO RISE TO NEAR 18.4 FEET BY MONDAY MORNING. THE RIVER WILL FALL 
  BELOW FLOOD STAGE BY TUESDAY AFTERNOON.
* AT 18.0 FEET...FIVE CROSSINGS, A LOCAL COUNTY RIVER PARK AT OLD
U.S. HIGHWAY 136 BRIDGE SITE BEGINS TO FLOOD.

$$

INC121-165-167-040318-
/O.NEW.KIND.FL.W.0053.090404T0500Z-090409T0700Z/
/MTZI3.1.ER.090404T0500Z.090407T0000Z.090408T1900Z.NO/
1119 PM EDT THU APR 02 2009

THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS ISSUED A 

* FLOOD WARNING FOR 
  THE WABASH RIVER AT MONTEZUMA.
* FROM LATE FRIDAY NIGHT TO THURSDAY APRIL 9...OR UNTIL THE WARNING 
  IS CANCELLED.
* AT 9:00 PM THURSDAY THE STAGE WAS 11.1 FEET. 
* MINOR FLOODING IS FORECAST. 
* FLOOD STAGE IS 14.0 FEET. 
* FORECAST...RISE ABOVE FLOOD STAGE BY LATE FRIDAY NIGHT AND CONTINUE
  TO RISE TO NEAR 17.7 FEET BY LATE MONDAY NIGHT. THE RIVER WILL FALL
  BELOW FLOOD STAGE BY WEDNESDAY AFTERNOON.
* AT 18.0 FEET...MONTEZUMA AGRICULTURAL LEVEE IS OVERTOPPED. 
FOURTEEN HUNDRED ACRES OF LOW BOTTOMLANDS FLOOD.  LOWEST BOTTOMLANDS
FLOOD.

$$

ILC023-033-INC153-167-040318-
/O.NEW.KIND.FL.W.0054.090404T1500Z-090409T2200Z/
/HUFI3.1.ER.090404T1500Z.090408T0000Z.090409T1000Z.NO/
1119 PM EDT THU APR 02 2009

THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS ISSUED A 

* FLOOD WARNING FOR 
  THE WABASH RIVER AT TERRE HAUTE.
* FROM SATURDAY MORNING TO THURSDAY APRIL 09...OR UNTIL THE WARNING 
  IS CANCELLED.
* AT 10:00 PM THURSDAY THE STAGE WAS 10.0 FEET. 
* MINOR FLOODING IS FORECAST. 
* FLOOD STAGE IS 14.0 FEET. 
* FORECAST...RISE ABOVE FLOOD STAGE BY SATURDAY MORNING AND CONTINUE 
  TO RISE TO NEAR 15.9 FEET BY TUESDAY EVENING. THE RIVER WILL FALL 
  BELOW FLOOD STAGE BY THURSDAY APRIL 9.
* AT 16.0 FEET...LOWEST RIVER CABINS ACROSS FROM THE WABASH
GENERATING STATION BEGIN TO FLOOD. FLOODING OF AGRICULTURAL LAND
ALONG U.S. 63 NORTH OF TERRE HAUTE...WEST BANK OF RIVER AND IN
SOUTHWEST VIGO COUNTY OCCURS. COUNTY ROADS FLOOD IN SOUTHWEST VIGO
COUNTY.

$$

ILC033-101-INC083-153-040318-
/O.NEW.KIND.FL.W.0055.090404T1800Z-000000T0000Z/
/HUTI2.1.ER.090404T1800Z.090409T1200Z.000000T0000Z.NO/
1119 PM EDT THU APR 02 2009

THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS ISSUED A 

* FLOOD WARNING FOR 
  THE WABASH RIVER AT HUTSONVILLE.
* FROM SATURDAY EARLY AFTERNOON UNTIL AT LEAST THURSDAY APRIL 9.
* AT 8 AM THURSDAY THE STAGE WAS...13.2 FEET.
* MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 16.0 FEET.
* FORECAST...RISE ABOVE FLOOD STAGE BY SATURDAY AFTERNOON AND
CONTINUE TO RISE TO NEAR 18.1 FEET BY THURSDAY APRIL 9.
* AT 18.0 FEET...SEEP WATER OCCURS BEHIND LEVEES ON INDIANA SIDE.  
  HUTSON CREEK BEGINS TO OVERFLOW FROM BACKWATER. OLD DARWIN ROAD 
  AND A FEW RURAL ROADS IN EASTERN CLARK AND CRAWFORD COUNTIES IN 
  ILLINOIS ARE IMPASSABLE. LOW AGRICULTURAL LAND FLOODS.

$$

ILC033-101-INC083-153-040318-
/O.NEW.KIND.FL.W.0056.090405T0300Z-000000T0000Z/
/RVTI3.1.ER.090405T0300Z.090409T0600Z.000000T0000Z.NO/
1119 PM EDT THU APR 02 2009

THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS ISSUED A 

* FLOOD WARNING FOR 
  THE WABASH RIVER AT RIVERTON.
* FROM SATURDAY EVENING UNTIL FURTHER NOTICE...OR UNTIL THE WARNING 
  IS CANCELLED.
* AT 10:00 PM THURSDAY THE STAGE WAS 12.1 FEET. 
* MINOR FLOODING IS FORECAST. 
* FLOOD STAGE IS 15.0 FEET. 
* FORECAST...RISE ABOVE FLOOD STAGE BY SATURDAY EVENING AND CONTINUE 
  TO RISE TO NEAR 16.6 FEET BY THURSDAY APRIL 9.
* AT 16.0 FEET...SOME AGRICULTURAL LANDS UNDERWATER. A FEW RURAL 
  ROADS IN CRAWFORD COUNTY, ILLINOIS CLOSE AS WATER BACKS UP MINNOW 
  SLOUGH. HIGH WATER AFFECTS CAMPGROUND AT LEAVERTON PARK IN 
  PALESTINE. WATER LEVEL IS AT THE TOP OF MOST MAKESHIFT LEVEES.

$$
BHH
1 follow-up statement
000 
WGUS83 KIND 031136
FLSIND
FLOOD STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
736 AM EDT FRI APR 03 2009

...THE FLOOD WARNING IS NO LONGER IN EFFECT FOR PORTIONS OF THE 
FOLLOWING RIVERS IN CENTRAL AND SOUTHERN INDIANA...
 
  WHITE RIVER...WABASH RIVER...

.RAIN THURSDAY EVENING AND NIGHT WAS NOT WIDESPREAD OR HEAVY ENOUGH
TO CAUSE RIVER FLOODING IN CENTRAL INDIANA.

FOR DETAILED FLOOD INFORMATION GO TO WEATHER.GOV/IND ON THE WEB.  
FROM THE BLUE MENU BAR ON THE LEFT SIDE OF THE PAGE...CLICK ON RIVERS
AND LAKES.

INC055-119-031206-
/O.CAN.KIND.FL.W.0048.000000T0000Z-090403T1136Z/
/SPNI3.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
736 AM EDT FRI APR 03 2009

THE FLOOD WARNING IS CANCELLED FOR
  THE WHITE RIVER AT SPENCER.
* AT  7:00 AM FRIDAY THE STAGE WAS 6.7 FEET. 
* FLOOD STAGE IS 14.0 FEET. 
* FORECAST...THE RIVER WILL CREST BELOW FLOOD STAGE AT 8.0 FEET 
  SATURDAY MORNING.


$$

INC027-055-083-031206-
/O.CAN.KIND.FL.W.0049.000000T0000Z-090403T1136Z/
/ELLI3.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
736 AM EDT FRI APR 03 2009

THE FLOOD WARNING IS CANCELLED FOR
  THE WHITE RIVER AT ELLISTON.
* FLOOD STAGE IS 18.0 FEET. 


$$

INC027-055-083-031206-
/O.CAN.KIND.FL.W.0050.000000T0000Z-090403T1136Z/
/NWBI3.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
736 AM EDT FRI APR 03 2009

THE FLOOD WARNING IS CANCELLED FOR
  THE WHITE RIVER AT NEWBERRY.
* AT  6:00 AM FRIDAY THE STAGE WAS 7.6 FEET. 
* FLOOD STAGE IS 13.0 FEET. 
* FORECAST...THE RIVER WILL CREST BELOW FLOOD STAGE AT 7.8 FEET THIS 
  EVENING.


$$

INC027-051-083-125-031206-
/O.CAN.KIND.FL.W.0051.000000T0000Z-090403T1136Z/
/FREI3.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
736 AM EDT FRI APR 03 2009

THE FLOOD WARNING IS CANCELLED FOR
  THE WHITE RIVER AT EDWARDSPORT.
* AT  7:00 AM FRIDAY THE STAGE WAS 10.3 FEET. 
* FLOOD STAGE IS 15.0 FEET. 
* FORECAST...THE RIVER WILL CREST BELOW FLOOD STAGE AT 10.8 FEET 
  SATURDAY AFTERNOON.


$$

INC045-121-165-171-031206-
/O.CAN.KIND.FL.W.0052.000000T0000Z-090408T0600Z/
/CVGI3.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
736 AM EDT FRI APR 03 2009

THE FLOOD WARNING IS CANCELLED FOR
  THE WABASH RIVER AT COVINGTON.
* AT  3:00 AM FRIDAY THE STAGE WAS 11.6 FEET. 
* FLOOD STAGE IS 16.0 FEET. 
* FORECAST...THE RIVER WILL CREST BELOW FLOOD STAGE AT 13.2 FEET 
  WEDNESDAY EVENING.


$$

INC121-165-167-031206-
/O.CAN.KIND.FL.W.0053.000000T0000Z-090409T0700Z/
/MTZI3.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
736 AM EDT FRI APR 03 2009

THE FLOOD WARNING IS CANCELLED FOR
  THE WABASH RIVER AT MONTEZUMA.
* AT  5:00 AM FRIDAY THE STAGE WAS 11.2 FEET. 
* FLOOD STAGE IS 14.0 FEET. 
* FORECAST...THE RIVER WILL CREST BELOW FLOOD STAGE AT 13.1 FEET THIS
  EVENING.


$$

ILC023-033-INC153-167-031206-
/O.CAN.KIND.FL.W.0054.000000T0000Z-090409T2200Z/
/HUFI3.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
736 AM EDT FRI APR 03 2009

THE FLOOD WARNING IS CANCELLED FOR
  THE WABASH RIVER AT TERRE HAUTE.
* AT  6:00 AM FRIDAY THE STAGE WAS 10.1 FEET. 
* FLOOD STAGE IS 14.0 FEET. 
* FORECAST...THE RIVER WILL CREST BELOW FLOOD STAGE AT 11.0 FEET THIS
  EVENING.


$$

ILC033-101-INC083-153-031206-
/O.CAN.KIND.FL.W.0055.000000T0000Z-090403T1136Z/
/HUTI2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
736 AM EDT FRI APR 03 2009

THE FLOOD WARNING IS CANCELLED FOR
  THE WABASH RIVER AT HUTSONVILLE.
* AT  8:00 AM THURSDAY THE STAGE WAS 13.2 FEET. 
* FLOOD STAGE IS 16.0 FEET. 
* FORECAST...THE RIVER WILL CREST BELOW FLOOD STAGE AT 13.6 FEET THIS
  AFTERNOON.


$$

ILC033-101-INC083-153-031206-
/O.CAN.KIND.FL.W.0056.000000T0000Z-090403T1136Z/
/RVTI3.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
736 AM EDT FRI APR 03 2009

THE FLOOD WARNING IS CANCELLED FOR
  THE WABASH RIVER AT RIVERTON.
* AT  6:00 AM FRIDAY THE STAGE WAS 12.7 FEET. 
* FLOOD STAGE IS 15.0 FEET. 
* FORECAST...THE RIVER WILL CREST BELOW FLOOD STAGE AT 13.6 FEET 
  SATURDAY MORNING.


$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Indianapolis, IN wrote its last area forecast discussion before this river flood warning went out at Apr 2, 7:07 PM EDT, 4 hours 12 minutes earlier.

Area forecast discussion, Apr 2, 7:07 PM EDT, 4 hours 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
707 PM EDT THU APR 2 2009

.AVIATION...FOR 06Z TAFS

SFC LOW ACRS NCNTRL AR WL LIFT NE ALONG THE OH RVR VLY OVERNGT.
MEANWHILE...BROAD AREA OF HEAVY RAIN/TRWS IN ASSOCIATION WITH A
SCOUT WAVE AHEAD OF ERN OK/TX TROF HAS MOVED OVER HUF AND BMG .
LOOKING AT REGIONAL RADAR...THIS ACTIVITY SHOULD MAKE IT TO IND AND
LAF AROUND 01Z. ACTIVITY SHOULD LAST 3 HOURS OR MORE SOLID BASED ON
TRACKING. UPSTREAM OBS HAVE SHOWN IFR VBSYS AND MVFR CIGS IN TRWS
WHICH SHOULD CONT ACRS OUR TERMINALS. BASED ON INSTABILITY
PROGS...AND LIGHTNING STRIKE TRENDS...WL GO AHEAD WITH TRWS IN THE
MAIN GROUP UNTIL LATE EVE/EARLY OVERNGT WHEN INSTABILITY IS EXPECTED
TO WANE. RADAR TRENDS DONT SUPPORT MORE THAN VCSH AFTER THE INITIAL
AREA OF STORMS MOVES ACRS. HOWEVER...MODEL TIME SECS FAVOR IFR CIGS
OVERNGT THROUGH MID MRNG. THEN...CIGS TO LIFT AND SCATTER DURING THE
AFTERNOON. VERY STG SFC PRES GRADIENT AFT 12Z 03 APR AND SHOULD BE
AFTERNOON SS...SO NW WINDS ABV 20 KTS AND GUSTS TO 35 KTS PSBL.

&&

.PREV DISCUSSION...STRONG LOW RES WAS FOUND OVR WRN ARKANSAS EARLY
THIS AFTERNOON AND A WARM FRONT EXTENDED NORTHWARD ACRS MO TO
CENTRAL IL AN NW INDIANA. SE SFC FLOW WAS IN PLACE ACRS INDIANA AND
DEW POINTS WERE IN THE MIDDLE 30S. RADAR MOSAICS SHOW A LARGE AREA
OF SHOWERS AND EMBEDDED TSRA OVR NE ARKANSAS SLIDING NE.

MAIN FORECAST CHALLENGE TDY WL BE POPS.

MODELS ARE IN PRETTY GOOD AGREEMENT...WL USE A BLEND.

THE STRONG LOW PRES SYS IS EXPECTED TO PUSH TOWARD AND ALONG THE
OHIO RVR TONIGHT. 300K GFS ISENTROPIC SFC SHOW GOOD LIFT AFT 00Z
TONIGHT ALONG WITH SPECIFIC HUMIDITIES INCREASING TO 5 G/KG BY 06Z.
FORECAST SOUNDINGS ALSO SHOW A VERY MOIST COLUMN WITH PWATS OVER 1
INCH. TIME HEIGHT SECTIONS ALSO PLENTY OF MOISTURE ALONG WITH STRONG
VV. HENCE WITH ALL THIS GOOD FORCING WL USE 100 POPS...AGREEING
WITH THE MAVMOS. INSTABILITY SEEMS RATHER LIMITED AT THIS
POINT...ESPECIALLY WITH DEWPOINTS IN THE 30S. EXPECT DEW POINT TEMPS
TO SURGE AS MORE MOIST AIR GET PULLED NORTH RIGHT AHEAD OF THE LOW.
STILL WITH CAPES LESS ONLY REACHING THE 200-500 RANGE ACRS THE FA
AND CONVECTION MUCH FARTHER SOUTH ROBBING MOISTURE...WIDESPREAD
THUNDER IS APPEARING LESS LIKELY. WL KEEP A MENTION FOR SOME RUMBLES
THOUGH. GIVEN THE EXPECTED RAINFALL WL LOOK TOWARD WETBULBS FOR
LOWS.

WRAP AROUND MOISTURE LOOKS TO LINGER ON FRIDAY MORNING. A FEW SCT
SHRA CANNOT BE RULED OUT...PARTICULARLY ACRS THE EAST. MID LEVELS
DRY OUT CONSIDERABLY AFT 18Z...SIGNALING THE END OF THE PCPN AS THE
UPPER RIDGE BUILDS FROM THE WEST. EXPECT CLOUDS TO DECREASE ON FRI
AS THE DAY PROGRESSES AS THE LOW DEPARTS AND THE RIDGE ARRIVES. AS
H8 TEMPS FALL TO AROUND 0C BY 00Z SAT WL LEAN 1-2 DEGREES COOLER
THAN THE MAVMOS ON FRI HIGHS.

RIDGE OF HIGH PRES SETTLES OVR INDIANA ON FRI NIGHT AND SAT. WITH A
DRY COLUMN AND SUBSIDENCE EXPECT MOCLR SKIES. WL LEAN A LITTLE
COOLER ON LOWS AND BUT STICK CLOSE ON HIGHS AS MAVMOS SEEMS TO
HANDLE THAT PRETTY WELL.

EXPECT CLOUDS TO INCREASE ON SAT NIGHT AHEAD OF THE APPROACHING LOW
ON SUNDAY AND WL USE AN INCREASING CLOUDINESS TREND ALONG WITH LOW
TEMPS WARMER THAN MAVMOS.

AS FOR THE EXTENDED...ANOTHER COUPLE OF LOW PRESSURE SYSTEMS WILL
PUSH ACRS THE RGN ALONG WITH A RIDGE IN BETWEEN. THE FIRST SYSTEM
WILL PUSH ACRS ON SUNDAY...SPREADING SHRA AND TSRA ACRS CENTRAL
INDIANA. IN THE WAKE OF THIS LOW BROAD LOW PRES WL REMAIN ACRS THE
RGN WITH A COLD NRNLY AND CYCLONIC FLOW ACRS INDIANA. THUS SHUD
ALLOW FOR PLENTY OF CLOUDS ON MONDAY ALONG WITH CONVECTIVE SHRA OR
SHSN. ACCUMULATIONS WL BE QUITE MINIMAL...BUT CLOUDS AND COLD WL
KEEP TEMPS BELOW NORMAL AND HAVE CUT MEXMOS TEMPS.

UPPER RIDGE BUILDS IN FOR TUESDAY AND WEDNESDAY AND A MODERATING
TURN IN TEMPERATURES ARE EXPECTED. ANOTHER LOW APPROACHES ON
THURSDAY...BUT WILL HOLD OFF ON POPS RIGHT NOW AS THE PROGRESSION OF
THIS STORM COULD BE DELAYED BY THE RIDGE THAT WL BE IN PLACE. WL
STILL CONTINUE THE SLOW WARMING TREND IN TEMPS HOWEVER.

&&

.IND WATCHES/WARNINGS/ADVISORIES...NONE.

&&

AVIATION...MK
PUBLIC...PUMA
Hazardous weather outlook, Apr 2, 10:20 PM EDT, 59 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
1020 PM EDT THU APR 2 2009

INZ021-028>031-035>049-051>057-060>065-067>072-040230-
CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY-
BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE-
PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-VIGO-CLAY-OWEN-MORGAN-
JOHNSON-SHELBY-RUSH-SULLIVAN-GREENE-MONROE-BROWN-BARTHOLOMEW-
DECATUR-KNOX-DAVIESS-MARTIN-LAWRENCE-JACKSON-JENNINGS-
1020 PM EDT THU APR 2 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA.

.DAY ONE...TONIGHT.

A STRONG LOW PRESSURE SYSTEM WILL MOVE INTO OHIO OVERNIGHT. THIS
WILL KEEP OCCASIONAL SHOWERS AND SCATTERED THUNDERSTORMS ACROSS
THE AREA. AN ISOLATED SEVERE STORM WITH DAMAGING WINDS IS
POSSIBLE. ALSO...ANY STORM WILL BE CAPABLE OF PRODUCING GUSTY
WINDS...SMALL HAIL...AND HEAVY RAIN.

LATER IN THE NIGHT WINDS OUTSIDE WILL BEGIN TO INCREASE WITH GUSTS
INTO THE 30 TO 40 MPH RANGE POSSIBLE.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

WINDS MAY GUST INTO THE 35 TO 40 MPH RANGE ON FRIDAY.

THERE IS A CHANCE FOR THUNDERSTORMS ON SUNDAY. REMEMBER THAT
LIGHTNING IS A HAZARD WITH ANY STORM THAT FORMS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL
LOWERCASE)

In the hours before

Special weather statement, Apr 2, 6:59 PM EDT, 4 hours 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
659 PM EDT THU APR 2 2009

INZ064-065-071-072-022330-
BARTHOLOMEW-DECATUR-JACKSON-JENNINGS-
659 PM EDT THU APR 2 2009

...STRONG THUNDERSTORM ADVISORY FOR JENNINGS...NORTHEASTERN
JACKSON...SOUTHEASTERN BARTHOLOMEW AND SOUTHWESTERN DECATUR COUNTIES
UNTIL 730 PM EDT...

AT 657 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS.  THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 9 MILES EAST OF SEYMOUR TO 8 MILES EAST OF
SEYMOUR...AND MOVING NORTH AT 35 MPH.

SMALL HAIL...AND WINDS AROUND 40 MPH ARE EXPECTED WITH THESE STORMS.

* THESE STORMS WILL BE NEAR...
  HAYDEN AROUND 705 PM EDT...
  BUTLERVILLE AROUND 710 PM EDT...
  SCIPIO AROUND 715 PM EDT...
  AZALIA AROUND 720 PM EDT...

BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.

50

The office that day

Everything else NWS Indianapolis, IN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 2, 11:19 PM EDTRiver Flood WarningINDGreene, Owen8 hr
Apr 2, 11:19 PM EDTRiver Flood WarningINDDaviess, Greene, Knox8 hr
Apr 2, 11:19 PM EDTRiver Flood WarningINDDaviess, Gibson, Knox, Pike8 hr
Apr 2, 11:19 PM EDTRiver Flood WarningINDFountain, Parke, Vermillion, Warren8 hr
Apr 2, 11:19 PM EDTRiver Flood WarningINDParke, Vermillion, Vigo8 hr
Apr 2, 11:19 PM EDTRiver Flood WarningINDSullivan, Vigo8 hr
Apr 2, 11:19 PM EDTRiver Flood WarningINDKnox, Sullivan8 hr
Apr 2, 11:19 PM EDTRiver Flood WarningINDKnox, Sullivan8 hr
Apr 3, 12:53 AM EDTAreal Flood AdvisoryINDClinton, Daviess, Delaware, Fountain, Lawrence, Madison and 7 more69 days
Apr 3, 9:20 AM EDTWind AdvisoryINDBartholomew, Boone, Brown, Carroll, Clay, Clinton and 33 more6 hr

Nearby

River Flood Warnings in Indiana, 2009Every river flood warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.